Format

Send to

Choose Destination
Indian J Ophthalmol. 2019 Dec;67(12):2073-2075. doi: 10.4103/ijo.IJO_2025_18.

A novel side effect of mitogen-activated protein kinase inhibitor cobimetinib: Acute corneal decompensation.

Author information

1
Department of Ophthalmology, Hitit University Erol Olcok Education and Research Hospital, Corum, Turkey.

Abstract

A 38-year-old man with a diagnosis of BRAF-mutated metastatic melanoma was referred to our clinic. He had been under treatment with 60-mg oral cobimetinib daily for 21 days/7 day off in combination with 960 mg vemurafenib twice daily. The patient had symptoms of blurred vision and photophobia in his right eye. A slit-lamp examination revealed bilateral central corneal stromal opacity and epithelial microcystic edema Involvement was more severe in the right eye compared with the left eye. Fourteen days after the first visit, the patient's symptoms and slit-lamp findings were largely resolved. We suggest that endothelium pump failure was involved in this acute corneal decompensation case similar to the mechanism in retinal pigment epithelium.

KEYWORDS:

Corneal decompensation; MEK inhibitor; cobimetinib

PMID:
31755464
DOI:
10.4103/ijo.IJO_2025_18
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center